Have been taking klonopin for 6 months and Dr. just stopped renewing the prescription? What side effects can I expect. I am 72 years old.
hi there deneo. I agree with sweetlemon on this. It is dangerous to stop talking this medication at once. Please make an appt. asap and ask your doctor why he discontinued this medication. I will add a comment after I sent this answer. It will have more details about Klonopin. I suggest you print out the information, read up about the dangers of discontinuing Klonopin. Go to this appt. armed with information about this medication. As to your answer, you may feel achy, sweaty, irritable, depressed, and possible seizures. Please call your doc and get that appt set up. Remember, knowledge is your best weapon with doctors. Good luck to you. I will send the additional info in a little bit.
Information about Klonopin:
When used for long periods of time or at high doses, Klonopin may not work as well and may require higher doses to obtain the same effect as when originally taken. This is known as TOLERANCE. Talk with your doctor if Klonopin stops working well. Do not take more than prescribed.
When used for longer than a few weeks or at high doses, some people develop a need to continue taking Klonopin. This is known as DEPENDENCE or addiction. If you stop taking Klonopin suddenly, you may have WITHDRAWAL symptoms. These may include abnormal thoughts or behavioral disorder, anxiety, depression, hallucinations, personality changes or loss of contact with reality; convulsions (seizures); insomnia; stomach and muscle cramps; tremor. Do not suddenly stop taking Klonopin. If you need to stop Klonopin, your doctor will lower your dose over time".
I have been on Klonopin for probably the same amount of time that you have been.There is just only one thing.I am still taking them and you are not.I have heard alot of people say to me that BENZO TYPE DRUGS have worse WD symptoms than HEROIN.I don't know if thats true but I would definetely not stop this one COLD TURKEY and especially if you have been taking it for that long.It's just not safe and very UNPROFESSIONAL in my opinion for someone to do something like that.Check back with your doctor soon and let us know what he says.I don't want you to end up in the ER because of this Dummy.Best Wishes!!!
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Dec 2011 • 1 answer
Posted 25 Feb 2013 • 2 answers
Posted 23 Jul 2013 • 3 answers
Posted 10 Aug 2014 • 2 answers
Posted 23 Mar 2015 • 3 answers